MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0615
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using penumbra coil 400s (pc400s).During the procedure, while attempting to place a pc400 into the target vessel using a lantern delivery microcatheter (lantern), the physician determined that the pc400 would not fit well in the vessel and decided to remove it.However, while withdrawing the pc400, it unintentionally detached inside the lantern.Therefore, the lantern containing the detached ruby coil was removed and the ruby coil was flushed out.The procedure was completed using the same lantern and two other coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 58.0 and 107.0 cm from the hub.The stretch resistant wire (sr wire) was fractured and the proximal constraint sphere was inside the distal detachment tip (ddt).Conclusions: evaluation of the returned pc400 revealed that the sr wire was fractured.If the device is forcefully retracted against resistance, damage such as a fractured sr wire may occur.If the sr wire fractures, the embolization coil will likely become detached.The embolization coil was not returned to penumbra for evaluation.Further evaluation of the returned pc400 revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint and may have occurred while packaging the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8682743
Report Number3005168196-2019-01115
Device Sequence Number2232912
Product Code HCG
UDI-Device Identifier00814548010885
UDI-Public00814548010885
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Catalogue Number4004C0615
Device Lot NumberF74043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/12/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005